To the Editor.—
Recently, I had the opportunity to examine a patient with systemic lupus erythematosus (SLE). After receiving two years of prednisone therapy (75 mg/day to 120 mg/ day) for multisystem disease, the patient had the acute onset of six dermal nodules. Clinically, these were dermatofibromas. A biopsy specimen of one lesion confirmed the diagnosis. The occurrence of multiple eruptive dermatofibromas occurring in patients with SLE who are undergoing immunosuppressive therapy has previously been reported.1 These associations may not be well known among practicing clinicians.
Report of a Case.—
Six dermatofibromas had developed on the trunk, flanks, and left palm of a 37-year-old woman during a two- to four-month period. Two years previously, her condition had been diagnosed as SLE. Multisystem disease existed with hepatitis, proteinuria, polyarthritis, cutaneous vasculitis, and a malar rash. She had a circulating anti-factor IX antibody. In 1978, a regimen of prednisone (75 to
Kravitz P. Dermatofibromas and Systemic Lupus Erythematosus. Arch Dermatol. 1980;116(12):1347. doi:10.1001/archderm.1980.01640360021009
Coronavirus Resource Center
Customize your JAMA Network experience by selecting one or more topics from the list below.